| Catalog Number |
D134701 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
10/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31632745l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade which required blood drawn /drainage.Cardiac tamponade occurred.The physician's opinion on the relationship between the event and the product was that since it was during the treatment of cardiac tamponade, and unable to speak directly with the physician.The second physician mentioned that the event was caused by the primary physician¿s unfamiliarity with the catheter manipulation and did not mention about the ep product.No abnormalities observed prior/during use of the product.No extended hospitalization.The visitag coloring settings was tag index.Additional information was received on 08-oct-2025.It was reported that the timing was after the procedure, when confirming pericardial effusion with an echo, the exact timing of the event was unclear for everyone, but blood pressure decreased shortly after the right atrium (ra) was ablated.Blood was drawn to manage the situation.The patient's blood pressure returned to normal.Additional information was received on 14-oct-2025.The physician¿s opinion on the cause of this adverse event was possibility procedure.It may be due to the physician's unfamiliarity with catheter manipulation, but no definitive comment has been obtained.The intervention provided was drainage was performed.The outcome of the adverse event was improved.No catheter exchanges occurred during the procedure, and only one catheter was used for each product.Prior to noting the cardiac tamponade, ablation was performed.The event occurred during ablation phase.The patient did not require cardiac surgery.No error messages observed on biosense webster equipment during the procedure.
Additional Manufacturer Narrative
Additional information was received on 04-nov-2025.One transseptal puncture site was performed during the procedure performed with rf needle (fukuda denshi).The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The force visualization features used were realtime graph, and vector.No extended hospitalization.The patient was discharged from the hospital on 11-oct-2025.The patient fully recovered (no residual effects).There was no evidence of a steam pop.The flow setting was set to 2ml/min.In addition, provided the patient¿s weight and additional concomitant products.Therefore, processed a4.Weight of the patient, a4.Weight unit and d10.Concomitant medical products and therapy dates fields.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).